Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jul 20, 2007, 11:48 AM CDT for 33 counties in Texas. It took effect at Jul 20, 2007, 12:00 PM CDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 11:48 AM CDT (16:48 UTC)
- In effect from
- Jul 20, 2007, 12:00 PM CDT
- Expired
- Jul 22, 2007, 11:27 AM CDT
- In force
- 47 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 20, 3:49 AM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 3:49 AM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CDT FRI JUL 20 2007 .DISCUSSION... WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS. MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS THROUGH THE OVERNIGHT HOURS. SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST A SLT TO LOW-END CHC FOR MORE RAIN. GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME SITES FOR LOW MAXIMUM TEMPERATURES TODAY. RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY: AUSTIN MABRY..........84 DEGREES IN 1967 AUSTIN BERGSTROM......86 DEGREES IN 1999 SAN ANTONIO...........80 DEGREES IN 1926 DEL RIO...............82 DEGREES IN 1959 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 72 85 72 92 / 100 70 60 40 20 AUSTIN BERGSTROM INTL AIRPORT 85 71 87 70 90 / 100 70 60 40 20 DEL RIO INTL AIRPORT 85 72 86 73 90 / 70 60 70 50 20 SAN ANTONIO INTL AIRPORT 84 71 85 70 91 / 100 70 60 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/08
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:46 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:31 PM CDT | Flash Flood Warning | EWX | Atascosa | 119 min |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 4:51 PM CDT | River Flood Warning | EWX | Hays | 94 min |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 5:52 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| Jul 20, 6:43 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 27 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.